# SDR 2009FA0000717

- Difficulty date: July 27, 2009
- Submitted: August 14, 2009
- Operation: General aviation
- Aircraft: N641DC
- Make and model: Diamon DA20-C1
- Aircraft serial: C0141
- Engine: Cont IO240B
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3073
- Condition: Broken
- Location: Magneto
- Part time: 705 hours
- Component: Magneto
- Component part number: 4309
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ACFT GROUNDED DUE TO ROUGH RUNNING ENG, THE RT MAGNETO HAD 200 RPM DROP.  RT MAGNETO TIMING WAS FOUND TO BE 10-12 DEGREES RETARDED.  DISASSEMBLY OF MAGNETO REVEALED THAT ROTOR WAS FRACTURED IN 2 PIECES BETWEEN THE MAGNET AND LWR BRG.  THE UNEVENESS OF THE FRACTURE ALLOWED THE 2 PARTS OF THE ROTOR SHAFT TO STAY ALIGNED WITH SOME PLAY.  THIS MAGNETO WAS TORN DOWN AND INSPECTED DUE TO PROP STRIKE 245 HOURS AGO AND THE MAGNETO PARTS WERE FOUND TO BE AIRWORTHY.  (K)
